Winter Weather, Cherokee
- When
- March 4, 1:00 AM CST to 2:00 PM CST
- Where
- Cherokee forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 42.736, -95.624 (the zone’s center; the record gives no point)
Snowfall of 3 to 6 inches caused slow travel and slick roads, indirectly resulting in several minor accidents. The snow had a very low moisture content.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Snowfall of 3 to 6 inches caused slow travel and slick roads, indirectly resulting in several minor accidents. The snow had a very low moisture content.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Mar 3, 8:50 PM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 850 PM CST MON MAR 03 2003 LIGHT SNOW IN SOUTHWEST SOUTH DAKOTA WAS BEGINNING TO SPREAD INTO THE SOUTH CENTRAL AS MID LEVEL FRONTOGENESIS DEVELOPS. EARLIER FCST HAS MOST SIGNIFICANT SNOW ALONG SD/NE BORDER INTO NORTHWEST IOWA TONIGHT INTO TUESDAY AND THIS STILL LOOKS GOOD. LIGHTER AMOUNTS TO NORTH OF THAT BUT LITTLE IF ANY PAST I-90 AS HIGH PRESSURE BUILDS IN FROM NORTHWEST. NORTHWEST WINDS HAVE BEEN SLOW TO INCREASE OVER SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA WITH NO BIG PUSH OF COLDER AIR. WINDS WILL INCREASE YET TONIGHT AS COLDER AIR DOES MOVE SOUTH. UPDATED EARLIER FOR WINDS BUT REST OF FCST STILL LOOKED GOOD. .FSD...NONE WB
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003- 012>014-020>022-031-032-NEZ013-014-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 551 AM CST MON MAR 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
The national radar mosaic for the moment the first event began.
8 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347055, 5347056, 5347057, 5347058, 5347059, 5347060, 5347529, 5347530.